question-icon

What causes weakness all over body and numbness on left side of chest?

default
Posted on Thu, 28 May 2015
Question: I am diabetic -2 diagnosed 4 months back.At that time my hba1c was 10.8.cholesterol was 282 ,Tg-292,hdl-52,ldl-177,Vitamin B-12-215 pg/ml,25 OH Vitamin D-14.4.Body weight-84kg.
Initially started Zita met50/500 1TAB BD,RAZEL F5 FORTE-1 TAB OD
I HAVE STARTED DOING CYCLING,WALKING
CONTROL DIET.
MY fasting BSUGAR COMES DOWN TO 94 mg/DL ,cholesterol-135,Tg-88,hdl-43,ldl-77.
Then I started feeling weakness in body so visited endocrinologist. He replaced the previous medicine with
PIOZ-MF-7.5 -1 BD
ROSAVASTATIN -10 -1 OD

AFTER 2 MNTH
MY HBA1C-7.0
CHOLESTROL-150
Hdl-58
Tg-159
Body weight-79 kg.
Continuing exercise,control diet

Then I complained numbness in left side of chest & weakness in left leg.
He started neurobion forte-1 OD
Azocal-60k-1 tab in week for 6 weeks.

Can somebody tell me is this starting of diabetic neuropathy ?or vitamin deficiency? Or should I go for cardiac opinion?
doctor
Answered by Dr. Abhay A Mali (1 hour later)
Brief Answer:
May need further evaluation.

Detailed Answer:
Hi, XXXX,

After going through your question it is clear that there is really good reduction in HbA1c level (10.8 to 7) along with better Lipid control.

Also the levels of Vitamin B12 is in lower normal range and Vitamine D3 (25 OH Vitamin D) is in deficient range.

There might be neuropathy symptoms in initial phase of diabetes treatment with rapid lowering of Blood sugar levels but these symptoms usually are burning sensation, pin prick sensation in lower limb (usually symmetrical) and called as positive symptoms of neuropathy. These are due to sudden fluctuation in blood sugar level.

In your case there are Negative symptoms of neuropathy numbness, weakness which is on left side of body that might be due to
1) Neuropathy which may be due to Diabetes or Vitamine deficiency like Vit B12 or Vit D3.
2) Stoke due to decreased blood supply to brain though less likely in your case.

Diabetic neuropathy is less likely as it is usually associated with longer duration of diabetes and most of the time bilaterally symmetrical.

Stroke is also less likely in your case as it may have associated with other symptoms like weakness on left upper limb, imbalance while walking and possibility of stroke can be ruled out by detailed history and clinical examination or by doing MRI brain with angiography and in your case you have been started on vitamin supplements (neurobion forte
Azocal-60k) by your doctor who must have done neurological examination.

So vitamin deficiency is most likely cause in your case as use of metformin may be associated with low vitamin B12 level.

Hope this may have cleared your queries.
If you have more questions I will be happy to help.

Regards,
Dr. Abhay Mali.
Diabetologist.






Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Abhay A Mali (2 days later)
Dear sir,
Following is my latest reports
1.HBA1C-6.6%
2.CHOLESTROL-236
3.TG-189
4.HDL-44
5.LDL-144
6.VIT B12-386
7.VITAMIN D-45

PRESENT MEDICINE
1.PIOGLIT MF-7.5-1BD
2.NEUROBION FORTE-1OD

I HAVE STOPPED TAKING ROSAVASTATIN-5 MG FROM
3 WEEKS ,AS I FEELS PAINS IN BODY DURING EXERCISE.
I WANT TO CONTROL LIPIDS & DIABETES ON MINIMAL DRUGS & XXXXXXX BY CONTROL DIET & EXERCISE.
KINDLY SUGGEST


doctor
Answered by Dr. Abhay A Mali (12 hours later)
Hi XXXX,

I really want to appreciate you for your efforts taken for your diabetes management.
There is further good reduction in HbA1c from 7 to 6.6.
Your Vitamin B12 & Vitamin D levels are fairly in normal limits.

Only issue is with your Lipid levels.
LDL level of 144 and Triglycerides level of 189 are not acceptable for you.

Recommended target of lipids in your case
For LDL cholesterol
-     In all diabetic patients: below 100.
-     Diabetic with cardio vascular disease (heart disease): below 70.
For Triglycerides level: below 150.
For HDL cholesterol: more than 40 (for male).

We usually recommend to take statins (cholesterol lowering medicines rosuvastatin is one of them) to all diabetic patients above 35years irrespective of lipid level.
If lipid are within normal limit we recommend lowest dose otherwise according to lipid levels.
That’s why rosuvastatin is advised in your case.

With diet alone there may be 10 to 15% reduction possible in cholesterol level but which will be inadequate in your case so it is not advisable to use only life style modification (diet and exercise) alone to control your lipids.

You have stopped rosuvastatin due to body pain while doing exercise, it is advisable to discuss this issue with your endocrinologist.
Depending upon your clinical examination and some blood evaluation your doctor can guide you regarding use of cholesterol lowering medicine appropriately.

It is the natural history of diabetes as age and duration of diabetes advances there is need for increased doses or addition of new drugs for better blood sugar control.

Hope I have clarified your queries, if so close the discussion and vote the answer.
Wish you a better health.

Regards,
Dr. Abhay Mali
Diabetologist.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes weakness all over body and numbness on left side of chest?

Brief Answer: May need further evaluation. Detailed Answer: Hi, XXXX, After going through your question it is clear that there is really good reduction in HbA1c level (10.8 to 7) along with better Lipid control. Also the levels of Vitamin B12 is in lower normal range and Vitamine D3 (25 OH Vitamin D) is in deficient range. There might be neuropathy symptoms in initial phase of diabetes treatment with rapid lowering of Blood sugar levels but these symptoms usually are burning sensation, pin prick sensation in lower limb (usually symmetrical) and called as positive symptoms of neuropathy. These are due to sudden fluctuation in blood sugar level. In your case there are Negative symptoms of neuropathy numbness, weakness which is on left side of body that might be due to 1) Neuropathy which may be due to Diabetes or Vitamine deficiency like Vit B12 or Vit D3. 2) Stoke due to decreased blood supply to brain though less likely in your case. Diabetic neuropathy is less likely as it is usually associated with longer duration of diabetes and most of the time bilaterally symmetrical. Stroke is also less likely in your case as it may have associated with other symptoms like weakness on left upper limb, imbalance while walking and possibility of stroke can be ruled out by detailed history and clinical examination or by doing MRI brain with angiography and in your case you have been started on vitamin supplements (neurobion forte Azocal-60k) by your doctor who must have done neurological examination. So vitamin deficiency is most likely cause in your case as use of metformin may be associated with low vitamin B12 level. Hope this may have cleared your queries. If you have more questions I will be happy to help. Regards, Dr. Abhay Mali. Diabetologist.